Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 5, 2018, 9:06 PM CDT for East Baton Rouge Parish, West Baton Rouge Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 9:06 PM CDT (02:06 UTC)
- Expired
- Jul 5, 2018, 9:30 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties East Baton Rouge Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
125
WFUS54 KLIX 060206
TORLIX
LAC033-121-060230-
/O.NEW.KLIX.TO.W.0024.180706T0206Z-180706T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
906 PM CDT THU JUL 5 2018
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
East central West Baton Rouge Parish in southeastern Louisiana...
Central East Baton Rouge Parish in southeastern Louisiana...
* Until 930 PM CDT.
* At 905 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Merrydale, or near Denham Springs, moving west at
20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Baker, Merrydale and Brownfields around 920 PM CDT.
Baton Rouge around 925 PM CDT.
Port Allen around 930 PM CDT.
Other locations impacted by this tornadic thunderstorm include Baton
Rouge Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3060 9099 3051 9099 3041 9124 3057 9132
TIME...MOT...LOC 0205Z 073DEG 17KT 3053 9104
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
24/RR2 follow-up statements
684
WWUS54 KLIX 060218
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
918 PM CDT THU JUL 5 2018
LAC033-121-060230-
/O.CON.KLIX.TO.W.0024.000000T0000Z-180706T0230Z/
West Baton Rouge LA-East Baton Rouge LA-
918 PM CDT THU JUL 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR EAST
CENTRAL WEST BATON ROUGE AND CENTRAL EAST BATON ROUGE PARISHES...
At 917 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Baton Rouge, moving southwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Port Allen around 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3052 9108 3048 9106 3041 9124 3050 9128
TIME...MOT...LOC 0217Z 061DEG 19KT 3047 9111
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
24/RR319
WWUS54 KLIX 060223
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
923 PM CDT THU JUL 5 2018
LAC033-121-060233-
/O.EXP.KLIX.TO.W.0024.000000T0000Z-180706T0230Z/
West Baton Rouge LA-East Baton Rouge LA-
923 PM CDT THU JUL 5 2018
...THE TORNADO WARNING FOR EAST CENTRAL WEST BATON ROUGE AND CENTRAL
EAST BATON ROUGE PARISHES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3052 9108 3048 9106 3041 9124 3050 9128
TIME...MOT...LOC 0223Z 073DEG 17KT 3046 9113
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 5, 3:08 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 5, 3:08 PM CDT, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 308 PM CDT Thu Jul 5 2018 .SHORT TERM... Most of the thunderstorms associated with the western edge of an upper level disturbance near the mouth of the MS River have moved west. So a break of a few hours can be expected. The upper level low is not well organized. So ore scattered showers and thunderstorms could move in the coastal areas after midnight. .LONG TERM... LA and MS seem to be on the edge of a large upper level high. Weak disturbances are moving east to west around the bottom of the high. The next disturbance will most likely move through this weekend. It is going to hard to time when these disturbances will pass through the region next week. && .AVIATION... Isolated to scattered coverage will continue across the area throughout the next few hours. Most terminals will only see short term impacts with brief heavy rainfall, gusty winds to 25kts and lightning. IFR ceilings and visilities will also accompany the storms. KHUM may see impacts of longer duration through about 00Z. VFR conditions will then dominate the evening and early morning hours. Scattered showers may return after 09Z Friday at KMSY/KNEW and KHUM. && .MARINE... Outside thunderstorms, light and sometimes variable winds will continue through the weekend. An easterly wave moving through today will quickly shift west of the coastal waters by Friday morning. Weak surface high pressure will center itself over the southeastern Gulf and aide in the return of light but established onshore flow. This will be short lived as a cold front will approach the gulf coast over the weekend, thus causing winds to shift to a more westerly direction well ahead of the front by Friday and remain through the weekend. Deep tropical moisture will remain in play and the cold front will lift this moisture by next week possibly keeping sh/ts in the forecast well into next week. Even though winds speeds are expected to be light, Thunderstorm activity will be capable of producing strong winds on any given day. MEFFER/18 && .DECISION SUPPORT... DSS code: BLUE Deployed: none. Activation: none. Activities: Marginal risk of severe thunderstorms today. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 90 73 89 / 30 40 40 80 BTR 73 89 74 90 / 30 40 40 80 ASD 74 90 75 90 / 20 40 40 70 MSY 77 88 76 91 / 30 50 40 70 GPT 75 89 75 89 / 30 40 40 60 PQL 73 90 74 90 / 20 40 30 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Jul 5, 4:33 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 433 PM CDT Thu Jul 5 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-060945- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 433 PM CDT Thu Jul 5 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Isolated thunderstorms are expected to linger or redevelop overnight close to the coast and across the coastal waters. Gusty winds, occasional lightning and brief heavy ran can be expected in the vicinity of these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous showers and thunderstorms will continue to be possible Friday through Wednesday, primarily during the afternoon and early evening hours. While organized severe weather is not expected, a few storms could be strong each day, producing frequent lightning, gusty winds and locally heavy rainfall. Waterspouts will also be possible in marine areas mainly in the morning hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 24/RR
In the hours before
Special weather statement, Jul 5, 3:40 PM CDT, 5 hours 26 minutes before
Special Weather Statement National Weather Service New Orleans LA 340 PM CDT THU JUL 5 2018 MSZ080>082-052130- Jackson-Harrison-Hancock- 340 PM CDT THU JUL 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT HARRISON...NORTHEASTERN HANCOCK AND WEST CENTRAL JACKSON COUNTIES... At 339 PM CDT, a strong thunderstorm was located near Latimer, or 7 miles north of St. Martin, moving west at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Gulfport, Biloxi, St. Martin, Diamondhead, D'iberville, Saucier, Latimer, Lyman and Gulf Hills. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3045 8881 3037 8934 3064 8936 3063 8883 TIME...MOT...LOC 2039Z 085DEG 23KT 3054 8891 24/RR
Special weather statement, Jul 5, 5:15 PM CDT, 3 hours 51 minutes before
Special Weather Statement National Weather Service New Orleans LA 515 PM CDT THU JUL 5 2018 LAZ039-040-MSZ077-052245- Washington-St. Tammany-Pearl River- 515 PM CDT THU JUL 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY... SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER COUNTIES... At 515 PM CDT, a strong thunderstorm was located near Mcneil, or 7 miles north of Picayune, moving west at 25 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Picayune, Sun, Mcneil and Bush. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3072 8960 3054 8959 3048 9000 3075 9002 TIME...MOT...LOC 2215Z 086DEG 22KT 3063 8969 24/RR
Special weather statement, Jul 5, 9:00 PM CDT, 6 minutes before
Special Weather Statement National Weather Service New Orleans LA 900 PM CDT THU JUL 5 2018 LAZ035-036-060230- East Feliciana-West Feliciana- 900 PM CDT THU JUL 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA AND WEST CENTRAL EAST FELICIANA PARISHES... At 859 PM CDT, a strong thunderstorm was located over Jackson, moving west at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Jackson, St. Francisville, Wakefield and Spillman. Some rotation is indicated well above the surface and is being closely monitored. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3084 9109 3074 9112 3080 9151 3099 9141 TIME...MOT...LOC 0159Z 112DEG 18KT 3084 9119 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:00 PM CDT | Special Weather Statement | LIX | West Feliciana | 30 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.